Wildfire, Osage
- When
- July 11, 11:00 AM CST to 10:00 PM CST
- Where
- Osage forecast zone
- Reported by
- Park/Forest Service
Very dry, hot, and breezy conditions, along with extremely dry fuels as a result of the long-term drought the region has experienced, promoted the rapid spread of a wildfire that was started as a result of an escaped debris burn west of Skiatook. An Oklahoma Army National Guard UH-60 Blackhawk with a 660-gallon bucket assisted the Skiatook Fire Department fight the fire.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TSA wrote it up.
Very dry, hot, and breezy conditions, along with extremely dry fuels as a result of the long-term drought the region has experienced, promoted the rapid spread of a wildfire that was started as a result of an escaped debris burn west of Skiatook. An Oklahoma Army National Guard UH-60 Blackhawk with a 660-gallon bucket assisted the Skiatook Fire Department fight the fire. Nearly 700 acres were burned by this fire before it was controlled.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Jul 11, 9:46 AM CST, 1 hour 14 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
1046 AM CDT MON JUL 11 2011
.DISCUSSION...
HOT START TO THE DAY DESPITE FEWER CLOUDS THIS MORNING COMPARED TO YESTERDAY.
PRELIMINARY INDICATIONS ARE THAT A NEW RECORD HIGH MINIMUM (86)
WILL BE RECORDED AT TUL...WHICH WOULD BREAK THE PREVIOUS MARK OF 83
SET IN 2009. ALL TIME RECORD HIGH MINIMUM AT TUL IS 87 SET IN 1980.
850 MB TEMPS RUNNING A FEW DEGREES LESS THAN WHAT WAS OBSERVED
YESTERDAY. AT THIS TIME...THAT SUPPORTS THE SLIGHLY LOWER
FORECASTED HIGH TEMPERATURES FOR TODAY. HEAT PRODUCTS/HEADLINES
WILL BE LEFT AS THEY ARE AND WILL CONTINUE TO MONITOR TEMPS FOR
POTENTIAL UPDATE.
NO UPDATE PLANNED AT THIS TIME.
&&
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...EXCESSIVE HEAT WARNING UNTIL 8 PM TUESDAY FOR OKZ054-OKZ055-
OKZ059-OKZ060-OKZ061-OKZ064-OKZ065-OKZ066-OKZ067-OKZ070-
OKZ071-OKZ072-OKZ073-OKZ074-OKZ075-OKZ076.
HEAT ADVISORY UNTIL 8 PM TUESDAY FOR OKZ049-OKZ053-OKZ056-OKZ057-
OKZ058-OKZ062-OKZ063-OKZ068-OKZ069.
AR...HEAT ADVISORY UNTIL 8 PM TUESDAY FOR ARZ001-ARZ002-ARZ010-ARZ011-
ARZ019-ARZ020.
EXCESSIVE HEAT WARNING UNTIL 8 PM TUESDAY FOR ARZ029.
&&
SHORT TERM...23
LONG TERM....06HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 458 AM CDT MON JUL 11 2011 ARZ001-002-010-011-019-020-029-OKZ049-053>076-121000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 458 AM CDT MON JUL 11 2011 ...DANGEROUS HEAT TO CONTINUE THIS WEEK... THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TODAY AND TONIGHT. DANGEROUS HEAT. RISK...SIGNIFICANT. AREA...ALL OF EASTERN OKLAHOMA AND WEST CENTRAL AND NORTHWEST ARKANSAS. ONSET...AFTERNOON. AREA AT GREATEST RISK...NORTH AND WEST OF A MCALESTER TO FORT SMITH TO BARTLESVILLE LINE. FIRE WEATHER DANGER. RISK...LIMITED. AREA...EASTERN OKLAHOMA. ONSET...AFTERNOON. DISCUSSION... DANGEROUS HEAT WILL CONTINUE TODAY AS LOWS ONLY FALL INTO THE MID 70S TO LOWER 80S IN MANY AREAS AND AFTERNOON HEAT INDEX VALUES REACH 105 TO 110 DEGREES. PLEASE SEE THE LATEST EXCESSIVE HEAT WARNINGS AND HEAT ADVISORIES /OKCNPWTSA/ FOR FURTHER DETAILS. EXTREMELY DRY CONDITIONS WILL LEAD TO A LIMITED WILDFIRE DANGER THIS AFTERNOON...THOUGH WIND SPEEDS WILL BE A BIT LIGHTER COMPARED TO SUNDAY. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION NOT EXPECTED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. TUESDAY THROUGH SUNDAY...THUNDERSTORM POTENTIAL...DANGEROUS HEAT POTENTIAL. EXTENDED DISCUSSION... A STRONG UPPER LEVEL RIDGE OF HIGH PRESSURE WILL DOMINATE THE WEATHER FOR THE UPCOMING WEEK...AND LIKELY BEYOND. A COUPLE OF WEAK DISTURBANCES ROTATING AROUND THE UPPER RIDGE WILL PROVIDE SOME OPPORTUNITY FOR SHOWERS AND THUNDERSTORMS. HOWEVER THERE APPEARS TO BE LITTLE...IF ANY...SIGNIFICANT BREAK IN THE HEAT. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
1 wildfire. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2011Every state in 2011This day in weather historyWarnings in Oklahoma, July 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 338298.